Alert archive / Indiana / Storm Warnings in 2013

Storm Warning 1, NWS Northern Indiana

November 17, 2013

NWS Northern Indiana issued this storm warning at Nov 17, 2013, 5:07 AM EST. It took effect at Nov 17, 2013, 3:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2013, 5:07 AM EST (10:07 UTC)
In effect from
Nov 17, 2013, 3:00 PM EST
Expired
Nov 18, 2013, 4:01 AM EST
In force
13 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WHUS73 KIWX 171007
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 AM EST SUN NOV 17 2013

LMZ043-046-171815-
/O.EXT.KIWX.GL.W.0017.000000T0000Z-131117T2000Z/
/O.NEW.KIWX.SR.W.0001.131117T2000Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
507 AM EST SUN NOV 17 2013

...GALE WARNING NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
STORM WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM EST MONDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM EST
THIS AFTERNOON. 

* WINDS: SOUTH GALES TO 35 KNOTS VEERING WEST TO 50 KNOTS BY THIS
  EVENING. 

* WAVES: 3 TO 5 FEET BUILDING TO 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
384 
WHUS73 KIWX 171551
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EST SUN NOV 17 2013

LMZ043-046-180000-
/O.CON.KIWX.GL.W.0017.000000T0000Z-131117T2000Z/
/O.CON.KIWX.SR.W.0001.131117T2000Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 AM EST SUN NOV 17 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. A
STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM
EST MONDAY. 

* WINDS: SOUTH GALES TO 35 KNOTS VEERING SOUTHWEST TO WEST TO 50
  KNOTS BY THIS EVENING.

* WAVES: 4 TO 6 FEET BUILDING TO 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
610 
WHUS73 KIWX 172016
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EST SUN NOV 17 2013

LMZ043-046-180430-
/O.EXP.KIWX.GL.W.0017.000000T0000Z-131117T2000Z/
/O.CON.KIWX.SR.W.0001.000000T0000Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
316 PM EST SUN NOV 17 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A STORM WARNING REMAINS
IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: SOUTH GALES TO 35 KNOTS VEERING SOUTHWEST TO WEST TO 50 
  KNOTS BY THIS EVENING. 

* WAVES: 4 TO 6 FEET BUILDING TO 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
903 
WHUS73 KIWX 180322
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 PM EST SUN NOV 17 2013

LMZ043-046-181000-
/O.CON.KIWX.SR.W.0001.000000T0000Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1022 PM EST SUN NOV 17 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: SOUTHWEST TO WEST STORM FORCE WIND GUSTS TO 50 KNOTS...
  DECREASING TO 40 KNOT GALES OVERNIGHT.

* WAVES: 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
599 
WHUS73 KIWX 180901
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 AM EST MON NOV 18 2013

LMZ043-046-181715-
/O.CAN.KIWX.SR.W.0001.000000T0000Z-131118T1000Z/
/O.NEW.KIWX.GL.W.0018.131118T0901Z-131118T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
401 AM EST MON NOV 18 2013

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.
THE STORM WARNING HAS BEEN CANCELLED. 

* WINDS: WEST GALES TO 35 KNOTS. 

* WAVES: 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Nov 17, 4:31 AM EST, 36 minutes earlier.

Area forecast discussion, Nov 17, 4:31 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EST SUN NOV 17 2013

.SYNOPSIS...
ISSUED AT 650 PM EST SAT NOV 16 2013

AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM IOWA
THIS MORNING ACROSS THE UPPER GREAT LAKES TONIGHT. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS OUR AREA AND CAUSE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES THIS
AFTERNOON AND THIS EVENING. VERY WINDY CONDITIONS ARE EXPECTED
TODAY AND TONIGHT... WITH GUSTS UP TO UP TO 60 MPH THIS AFTERNOON
AND THIS EVENING. IT WILL TURN MUCH COLDER TONIGHT WITH A CHANCE
FOR LAKE EFFECT SNOW SHOWERS MONDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 409 AM EST SUN NOV 17 2013

...TORNADO OUTBREAK POSSIBLE THIS AFTN/EVE...

LEAD SHRTWV AHEAD OF DEEPENING TROF OVER THE PLAINS WILL MOVE EAST
OF OUR AREA EARLY THIS MORNING ALLOWING WIDESPREAD SHOWERS AND A
FEW TSTMS CURRENTLY OVER ERN PORTION OF THE CWA TO MOVE OUT OF THE
CWA. SECOND CLUSTER OF TSTMS OVER IA/NRN IL IN RESPONSE TO LLJ
AHEAD OF DVLPG SFC LOW OVER KS. BULK OF THIS ACTIVITY SHOULD PASS
TO OUR NW THIS MORNING BUT MAY CLIP NWRN PORTION OF CWA. THUS...
MUCH OF THE MORNING INTO EARLY AFTN MAY BE DRY ACROSS OUR AREA.
LOW WILL DEEPEN/INTENSIFY IN RESPONSE TO 130KT UPR LEVEL JET
STREAK DIGGING INTO BASE OF PROGRESSIVE PLAINS TROF WHICH WILL BE
BECOMING NEGATIVELY TILTED BY 18Z. STRONG UPR LEVEL DIVERGENCE IN
THE LEFT EXIT REGION OF THE JET COMBINED WITH DEVELOPING WK-MOD
SFC BASED INSTABILITY AND VERY STRONG SHEAR SHOULD RESULT IN LOW
TOPPED SUPERCELLS CAPABLE OF PRODUCING DAMAGING WINDS AND
TORNADOES DEVELOPING OVER ERN IL MIDDAY... RACING NE AT AROUND
50MPH INTO OUR AREA DURING THE AFTN. STRENGTHENING FRONTOGENESIS
ALONG CDFNT MOVG INTO OUR AREA THIS AFTN SHOULD RESULT IN THE
DISCRETE CELLS TRANSITIONING TO A QLCS MOVG ENE AT 60-70MPH ACROSS
OUR CWA DURING THE LATE AFTN/EARLY EVE. WIDESPREAD DAMAGING WINDS
EXPECTED WITH THIS QLCS ALONG WITH POTENTIAL FOR EMBEDDED
TORNADOES. STRONG SUBSIDENCE/CAA/ISALLOBARIC GRADIENT BEHIND THE
CDFNT/QLCS WILL MIX DOWN VERY STRONG WINDS ALOFT FOR A 3-6HR
PERIOD AFTER FROPA. DRY ADIABATIC LAPSE RATES IN THE LOW LEVELS
SHOULD ALLOW WIDESPREAD WIND GUSTS OF 55-60MPH DURING THIS
PERIOD... THUS HAVE UPGRADED THE WIND ADVISORY TO A HIGH WIND
WARNING FOR THIS AFTN/EVE. LITTLE CHANGE TO TEMPS OR THE REMAINDER
OF THE FCST WITH HIGHS IN THE U60S/L70S TODAY FALLING INTO THE
U30S/L40S TONIGHT WITH A CHC OF WRAP AROUND/LAKE ENHANCED SHOWERS
OVERNIGHT.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 409 AM EST SUN NOV 17 2013

MUCH QUIETER LONG TERM PERIOD COMPARED TO CURRENT SHORT TERM AS MUCH
LESS AMPLIFIED UPPER LEVEL FLOW ESTABLISHES ACROSS THE AREA UNTIL
TOWARDS THE WEEKEND.

MARGINAL SETUP CONTINUES FOR LAKE EFFECT AS MARGINALLY SUFFICIENT
DELTA T VALUES IN THE LOW TO MID TEENS WILL REMAIN IN PLACE. DESPITE
THIS...INVERSION HGTS WILL RANGE FROM 5K TO 6KFT AND SNOW GROWTH
ZONE WILL BE WELL ABOVE LEVEL OF MSTR/LIFT. HAVE WENT WITH DOWNWARD
TREND ON POPS...BLENDING WITH KGRR.

SEASONABLE TEMPERATURES EXPECTED THROUGH MOST OF THE PERIOD WITH
WEAK DISTURBANCES MOVING THROUGH THE FLOW MID-LATE WEEK. HAVE
CONTINUED WITH SLGT CHC/CHC POPS WEDS-FRI BUT NOT EXPANDED ANY
FURTHER IN TIME AS MODELS STRUGGLE WITH EASTWARD PROGRESS OF THESE
FEATURES AND INTERACTION WITH SFC RIDGE OFF THE EAST COAST.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 409 AM EST SUN NOV 17 2013

MVFR CIGS ACROSS THE AREA ATTM WITH POCKETS OF IFR IN HEAVIER
SHRA. THESE CONDITIONS SHOULD PERSIST OVERNIGHT. SOUTHERLY FLOW WILL
STRENGTHEN OVERNIGHT AS A 50-60KT LLJ MOVES INTO THE AREA...
PRESENTING A LLWS THREAT. CLUSTER OF TSRA OVER SRN IL/IN SHOULD
REMAIN S-SE OF THE TERMINALS OVERNIGHT. SECOND CLUSTER MOVG INTO
NW IL MAY IMPACT SBN... CONTD WITH VCTS LATE TONIGHT AND EARLY
SUNDAY FOR THIS. SVR TSTMS WITH VERY STRONG WINDS EXPECTED TO MOVE
ACROSS NRN INDIANA SUNDAY AFTN IMPACTING BOTH TERMINALS AS A
STRONG CDFNT MOVES RAPIDLY EAST ACROSS THE AREA. BEHIND THE
CDFNT... A 3-6HR PERIOD OF VERY STRONG WLY WINDS WITH GUSTS TO
45-50KT EXPECTED AS STRONG ISALLOBARIC GRADIENT ENHANCES FLOW.
OTRWS CONDITIONS WILL BE IMPROVING TOWARD 06Z WITH WINDS
DIMINISHING AND SKIES CLEARING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 1
     AM EST /MIDNIGHT CST/ MONDAY FOR INZ003>009-012>018-020-
     022>027-032>034.

MI...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY
     FOR MIZ077>081.

OH...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY
     FOR OHZ001-002-004-005-015-016-024-025.

LM...STORM WARNING FROM 3 PM THIS AFTERNOON TO 5 AM EST MONDAY FOR
     LMZ043-046.

     GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:08 AM ESTHigh Wind WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more20 hr
Nov 17, 12:20 PM ESTSpecial Weather StatementIWXCass, Fulton, Miami, Pulaski, Wabash25 min
Nov 17, 12:36 PM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko, Miami, Wabash39 min
Nov 17, 1:26 PM ESTSpecial Marine WarningIWX2 hr
Nov 17, 1:37 PM ESTSpecial Weather StatementIWXDeKalb, Steuben38 min
Nov 17, 2:24 PM ESTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph, Starke51 min
Nov 17, 2:33 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, White42 min
Nov 17, 2:49 PM ESTTornado WarningIWXCass, White26 min
Nov 17, 3:03 PM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph, Starke42 min
Nov 17, 3:05 PM ESTTornado WarningIWXPulaski25 min
Nov 17, 3:07 PM ESTTornado WarningIWXCass, Fulton, Miami, White23 min
Nov 17, 3:14 PM ESTSevere Thunderstorm WarningIWXCass, Grant, Huntington, Miami, Wabash46 min
Nov 17, 3:16 PM ESTTornado WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke44 min
Nov 17, 3:19 PM ESTTornado WarningIWXCass, Miami, Wabash26 min
Nov 17, 3:33 PM ESTTornado WarningIWXBlackford, Grant, Huntington, Miami, Wabash, Wells42 min
Nov 17, 3:41 PM ESTTornado WarningIWXHuntington, Miami, Wabash, Whitley34 min
Nov 17, 3:45 PM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble30 min
Nov 17, 3:57 PM ESTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley48 min
Nov 17, 4:07 PM ESTSevere Thunderstorm WarningIWXAdams, Allen, Wells38 min
Nov 17, 4:15 PM ESTTornado WarningIWXAllen30 min
Nov 17, 4:20 PM ESTSpecial Weather StatementIWXSteuben25 min
Nov 17, 4:27 PM ESTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Jay48 min
Nov 17, 4:36 PM ESTTornado WarningIWXAdams39 min
Nov 17, 4:47 PM ESTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams43 min
Nov 17, 4:51 PM ESTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam39 min
Nov 17, 5:07 PM ESTTornado WarningIWXDefiance, Henry, Putnam23 min
Nov 17, 5:12 PM ESTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert48 min
Nov 17, 3:23 PM ESTSevere Thunderstorm WarningIWXCass, Saint Joseph37 min
Nov 17, 3:32 PM ESTTornado WarningIWXCass, Saint Joseph28 min
Nov 17, 3:51 PM ESTSevere Thunderstorm WarningIWXBranch, Saint Joseph24 min

Nearby

Storm Warnings in Indiana, 2013Every storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.